Alabama, 2004

Damaging Wind in Alabama, July 15, 2004

July 15, 2004 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 15, 2:25 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 15, 2:25 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
325 PM CDT THU JUL 15 2004

.SHORT TERM...NOT TOO MANY CHANGES FROM PREVIOUS FCST PACKAGE.
NORTHWESTERLY FLOW ALOFT WITH WEAK SFC BOUNDARY CONTINUING OVER
SOUTHEASTERN STATES...PROVIDING SOME VERTICAL SHEAR OVER THE
REGION.  IN ADDITION...SOME DRIER AIR IN THE MIDLEVELS COMBINED WITH
ABUNDANT LOW LEVEL MOISTURE AND INSTABILITY...SHOULD ALLOW FOR THE
DEVELOPMENT OF LATE AFTERNOON THUNDERSTORMS TODAY.  ALREADY HAVE
SOME C-BRZ CONVECTION NEAR THE COAST...AS WELL AS SOME DEVELOPMENT
UP TO THE NORTHWEST OF FCST AREA.  SPC HAS PLACED WESTERN THIRD OF
FCST AREA UNDER A SEVERE THUNDERSTORM WATCH UNTIL 800 PM THIS
EVENING AS DEVELOPMENT TO OUR NORTHWEST IS EXPECTED TO INCREASE IN
COVERAGE AND INTENSITY AS IT MOVES SOUTHEASTWARD.  STRONG DOWNBURST
WINDS WOULD BE THE MOST LIKELY THREAT WITH THE STORMS.  OTHERWISE...
BASIC PATTERN JUST MENTIONED CONTINUES INTO THE WEEKEND...WITH A
SERIES OF STRONGER UPPER LEVEL DISTURBANCES MOVING AROUND BASE OF
UPPER TROF ACROSS THE REGION.  THIS WILL ENHANCE RAIN CHANCES OVER
THE WEEKEND...ESPECIALLY ON SATURDAY.  AFTERNOON MAX TEMPS SHOULD
COOL JUST SLIGHTLY OVER THE WEEKEND DUE TO MORE CLOUD COVER AND
HIGHER POPS.

&&

.EXTENDED...BY SUN BELIEVE RAIN CHANCES WILL DROP SLIGHTLY THEN
CONTINUE LOW THROUGH THE EARLY PART OF NEXT WEEK AS RIDGING TO THE
WEST BUILDS SLOWLY EASTWARD.

&&

.MARINE..A LIGHT WEST TO SOUTHWEST WIND FLOW THROUGH FRIDAY...
INCREASING TO AROUND 15 KNOTS SATURDAY AND SUNDAY AS WEAK TROF
APPROACHES MARINE AREA FROM THE NORTH.  SEAS BUILDING GRADUALLY OVER
THE WEEKEND...THEN DECREASING AGAIN BY EARLY NEXT WEEK AS LIGHT
POSSIBLE OFFSHORE FLOW REDEVELOPS.

&&

.FIRE...NO HEADLINES HERE.  RHS/DISPERSIONS NOT APPROACHING
CRITICAL LEVELS.

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     95 77 92 76 / 40 30 50 50
PENSACOLA  93 78 90 77 / 40 30 50 50
DESTIN     93 77 90 77 / 40 30 50 50
EVERGREEN  94 73 91 74 / 50 30 50 50
WAYNESBORO 97 74 92 74 / 30 30 50 50
CAMDEN     95 72 91 74 / 40 30 50 50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

 12/SHEPHERD
Hazardous weather outlook, Jul 15, 5:27 AM CST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED TO ADD MODERATE RIP CURRENT RISK
NATIONAL WEATHER SERVICE MOBILE AL
627 AM CDT THU JUL 15 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151730-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
627 AM CDT THU JUL 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE
ATMOSPHERE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA TODAY.
ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...A FEW OF THE
STORMS COULD BECOME STRONG TO SEVERE. THE PRIMARY THREATS FROM THESE
STORMS WILL BE DAMAGING WINDS IN EXCESS OF 58 MPH...AND FREQUENT
CLOUD TO GROUND LIGHTNING. HAIL TO THE SIZE OF PENNIES...AND
LOCALIZED FLOODING DUE TO PERIODS OF HEAVY RAIN MAY ALSO OCCUR. THE
THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER
SUNSET. CURRENTLY...THE STORM PREDICTION CENTER HAS PLACED THE
CENTRAL GULF COAST REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORM
DEVELOPMENT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY.

AN INCREASING SOUTHWEST WIND TO NEAR 15 KNOTS ALONG THE AREA
BEACHES...COMBINED WITH SPRING TIDES...WILL ALLOW FOR A MODERATE
RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...

THIS PARTICULAR WEATHER PATTERN WILL PERSIST INTO FRIDAY...ALLOWING
SCATTERED THUNDERSTORMS TO REDEVELOP ACROSS THE AREA. SOME OF THE
STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH WIDESPREAD ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED
THROUGH TONIGHT...SOME EMERGENCY MANAGERS MAY NEED TO MONITOR THE
THREATS LOCALLY IN THEIR COUNTIES.

In the hours before

Special weather statement, Jul 15, 4:30 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CDT THU JUL 15 2004

ALZ051-152300-
CHOCTAW-
530 PM CDT THU JUL 15 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN CHOCTAW
COUNTY...

AT 528 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES EAST OF CYRIL...AND MOVING SOUTHEAST AT
20 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...RIDERWOOD...LISMAN AND LAND THROUGH 600 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 45 MPH...WHICH COULD DOWN
SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHWEST ALABAMA.
Special weather statement, Jul 15, 4:37 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
537 PM CDT THU JUL 15 2004

ALZ053-152300-
CLARKE-
INCLUDING THE CITIES OF...GROVE HILL...
537 PM CDT THU JUL 15 2004

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CENTRAL CLARKE
COUNTY...

AT 533 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS FROM AROUND COFFEEVILLE...TO NEAR
WHATELY.  THESE STORMS ARE MOVING EAST SOUTHAST AT 15 MPH.

THE STRONGEST THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WHATELY AND SUGGSVILLE THROUGH 600 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHWEST ALABAMA.
Special weather statement, Jul 15, 5:01 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
601 PM CDT THU JUL 15 2004

ALZ055-152330-
MONROE-
INCLUDING THE CITIES OF...MONROEVILLE...
601 PM CDT THU JUL 15 2004

...SEVERAL STRONG THUNDERSTORMS ARE BEING DETECTED OVER
   MONROE COUNTY...

AT 558 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTHWEST OF FOUNTAIN...WITH ANOTHER
THUNDERSTORM SOUTHWEST OF FOUNTAIN.  THESE THUNDERSTORMS WERE NEARLY
STATIONARY.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FOUNTAIN THROUGH 630 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE TORRENTIAL RAINS...SMALL HAIL
...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 15, 5:09 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
609 PM CDT THU JUL 15 2004

ALZ056-059-152335-
ESCAMBIA-CONECUH-
609 PM CDT THU JUL 15 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND CONECUH
COUNTIES...

AT 606 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTH OF NYMPH...AND MOVING SOUTHEAST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
JOHNSONVILLE THROUGH 635 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE TORRENTIAL RAINS OF 3 TO 4
INCHES...SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND
WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. LOCALIZED PONDING
OF WATER COULD CASE PROBLEMS IN THIS AREA. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 15, 5:15 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
615 PM CDT THU JUL 15 2004

ALZ058-152345-
CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
615 PM CDT THU JUL 15 2004

...TWO STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN
CRENSHAW COUNTY...

AT 615 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
STRONG THUNDERSTORMS OVER SOUTH CRENSHAW COUNTY...FROM JUST SOUTH OF
IVY CREEK TO GLENWOOD.  THE STRONGEST THUNDERSTORM WAS 3 MILES
SOUTHWEST OF GLENWOOD...MOVING SOUTHEAST AT 15 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS BETWEEN BRANTLEY AND
GLENWOOD THROUGH 645 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jul 15, 6:09 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
709 PM CDT THU JUL 15 2004

ALZ053-160045-
CLARKE-
709 PM CDT THU JUL 15 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CLARKE COUNTY...

AT 703 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES SOUTHEAST OF JACKSON...AND MOVING SOUTHEAST AT 5
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ALMA...MANILLA...CHOCTAW BLUFF AND GAINESTOWN THROUGH 745 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. RAINFALLS OF 2 TO 3 INCHES COULD CAUSE LOCALIZED PONDING OF
WATER ON ROADS AND CREEKS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crenshaw

When
July 15, 6:10 PM CST to 6:11 PM CST
Where
Crenshaw County, Bullock
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
31.533, -86.183

High winds from a thunderstorm blew down several trees near Bullock.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414217.